Journal of Symbolic Logic 68 (1):35-51 (2003)
AbstractLet (M, ≤,...) denote a Boolean ordered o-minimal structure. We prove that a Boolean subalgebra of M determined by an algebraically closed subset contains no dense atoms. We show that Boolean algebras with finitely many atoms do not admit proper expansions with o-minimal theory. The proof involves decomposition of any definable set into finitely many pairwise disjoint cells, i.e., definable sets of an especially simple nature. This leads to the conclusion that Boolean ordered structures with o-minimal theories are essentially bidefinable with Boolean algebras with finitely many atoms, expanded by naming constants. We also discuss the problem of existence of proper o-minimal expansions of Boolean algebras
Added to PP
Historical graph of downloads
Citations of this work
Weak Elimination of Imaginaries for Boolean Algebras.Roman Wencel - 2005 - Annals of Pure and Applied Logic 132 (2-3):247-270.
Similar books and articles
Noetherian Varieties in Definably Complete Structures.Tamara Servi - 2008 - Logic and Analysis 1 (3-4):187-204.
Small Theories of Boolean Ordered o-Minimal Structures.Roman Wencel - 2002 - Journal of Symbolic Logic 67 (4):1385-1390.
Quasi-o-Minimal Structures.Oleg Belegradek, Ya'acov Peterzil & Frank Wagner - 2000 - Journal of Symbolic Logic 65 (3):1115-1132.
Definable Open Sets As Finite Unions of Definable Open Cells.Simon Andrews - 2010 - Notre Dame Journal of Formal Logic 51 (2):247-251.
On o-Minimal Expansions of Archimedean Ordered Groups.Michael C. Laskowski & Charles Steinhorn - 1995 - Journal of Symbolic Logic 60 (3):817-831.
Presburger Sets and P-Minimal Fields.Raf Cluckers - 2003 - Journal of Symbolic Logic 68 (1):153-162.
Expansion of a Model of a Weakly o-Minimal Theory by a Family of Unary Predicates.Bektur Sembiuly Baizhanov - 2001 - Journal of Symbolic Logic 66 (3):1382-1414.
Elementary Embedding Between Countable Boolean Algebras.Robert Bonnet & Matatyahu Rubin - 1991 - Journal of Symbolic Logic 56 (4):1212-1229.
On Boolean Algebras and Integrally Closed Commutative Regular Rings.Misao Nagayama - 1992 - Journal of Symbolic Logic 57 (4):1305-1318.
Definable Sets in Boolean-Ordered o-Minimal Structures. I.Ludomir Newelski & Roman Wencel - 2001 - Journal of Symbolic Logic 66 (4):1821-1836.